Abstract and Applied Analysis

Existence Results for Solutions of Nonlinear Fractional Differential Equations

Ali Yakar and Mehmet Emir Koksal

Full-text: Open access

Abstract

This paper deals with theoretical and constructive existence results for solutions of nonlinear fractional differential equations using the method of upper and lower solutions which generate a closed set. The existence of solutions for nonlinear fractional differential equations involving Riemann-Liouville differential operator in a closed set is obtained by utilizing various types of coupled upper and lower solutions. Furthermore, these results are extended to the finite systems of nonlinear fractional differential equations leading to more general results.

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 267108, 12 pages.

Dates
First available in Project Euclid: 5 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1365174042

Digital Object Identifier
doi:10.1155/2012/267108

Mathematical Reviews number (MathSciNet)
MR2926887

Zentralblatt MATH identifier
1242.34013

Citation

Yakar, Ali; Koksal, Mehmet Emir. Existence Results for Solutions of Nonlinear Fractional Differential Equations. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 267108, 12 pages. doi:10.1155/2012/267108. https://projecteuclid.org/euclid.aaa/1365174042


Export citation

References

  • M. Caputo, “Linear models of dissipation whose Q is almost independent,” Geophysical Journal of the Royal Astronomical Society, vol. 13, pp. 529–539, 1967.
  • S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives, Gordon and Breach Science, Yverdon, Switzerland, 1993.
  • R. Metzler, W. Schick, H. G. Kilian, and T. F. Nonnenmacher, “Relaxation in filled polymers: a fractional calculus approach,” The Journal of Chemical Physics, vol. 103, no. 16, pp. 7180–7186, 1995.
  • R. Hilfer, Ed., Applications of Fractional Calculus in Physics, World Scientific, River Edge, NJ, USA, 2000.
  • O. P. Agrawal, “Fractional variational calculus in terms of Riesz fractional derivatives,” Journal of Physics, vol. 40, no. 24, pp. 6287–6303, 2007.
  • S.E. Hamamci, “Stabilization using fractional-order PI and PID controllers,” Nonlinear Dynamics, vol. 51, no. 1-2, pp. 329–343, 2008.
  • N. Ozdemir, O. P. Agrawal, D. Karadeniz, and B. B. Iskender, “Fractional optimal control problem of an axis-symmetric diffusion-wave propagation,” Physica Scripta, vol. 136, Article ID 014024, pp. 1–5, 2009.
  • S. E. Hamamci and M. Koksal, “Calculation of all stabilizing fractional-order PD controllers for integrating time delay systems,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1621–1629, 2010.
  • A. Ashyralyev, “A note on fractional derivatives and fractional powers of operators,” Journal of Mathematical Analysis and Applications, vol. 357, no. 1, pp. 232–236, 2009.
  • S. D. Lin and H. M. Srivastava, “Some miscellaneous properties and applications of certain operators of fractional calculus,” Taiwanese Journal of Mathematics, vol. 14, no. 6, pp. 2469–2495, 2010.
  • Z. Tomovski, R. Hilfer, and H. M. Srivastava, “Fractional and operational calculus with generalized fractional derivative operators and Mittag-Leffler type functions,” Integral Transforms and Special Functions, vol. 21, no. 11, pp. 797–814, 2010.
  • V. Daftardar-Gejji and A. Babakhani, “Analysis of a system of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 293, no. 2, pp. 511–522, 2004.
  • A. A. Kilbas, H. M. Srivatsava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, Amsterdam, The Netharland, 2006.
  • V. Lakshmikantham and A. S. Vatsala, “General uniqueness and monotone iterative technique for fractional differential equations,” Applied Mathematics Letters, vol. 21, no. 8, pp. 828–834, 2008.
  • V. Lakshmikantham and J. V. Devi, “Theory of fractional differential equations in a Banach space,” European Journal of Pure and Applied Mathematics, vol. 1, no. 1, pp. 38–45, 2008.
  • V. Lakshmikantham, S. Leela, and V. Devi, Theory of Fractional Dynamic Systems, Cambridge Academic, Cambridge, UK, 2009.
  • V. Lakshmikantham and S. Leela, “A Krasnoselskii-Krein-type uniqueness result for fractional differential equations,” Nonlinear Analysis, vol. 71, no. 7-8, pp. 3421–3424, 2009.
  • C. Yakar, “Fractional differential equations in terms of comparison results and Lyapunov stability with initial time difference,” Abstract and Applied Analysis, Article ID 762857, 16 pages, 2010.
  • D. Baleanu and J. I. Trujillo, “A new method of finding the fractional Euler-Lagrange and Hamilton equations within Caputo fractional derivatives,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 5, pp. 1111–1115, 2010.
  • A. Yakar, “Some generalizations of comparison results for fractional differential equations,” Computers & Mathematics with Applications, vol. 62, no. 8, pp. 3215–3220, 2011.
  • Y. Zhao, S. Sun, Z. Han, and Q. Li, “Positive solutions to boundary value problems of nonlinear fractional differential equations,” Abstract and Applied Analysis, Article ID 390543, 16 pages, 2011.
  • C. Y. Lee, H. M. Srivastava, and W.-C. Yueh, “Explicit solutions of some linear ordinary and partial fractional differintegral equations,” Applied Mathematics and Computation, vol. 144, no. 1, pp. 11–25, 2003.
  • H. M. Srivastava, S. D. Lin, Y. T. Chao, and P.-Y. Wang, “Explicit solutions of a certain class of differential equations by means of fractional calculus,” Russian Journal of Mathematical Physics, vol. 14, no. 3, pp. 357–365, 2007.
  • P. Y. Wang, S.-D. Lin, and H. M. Srivastava, “Explicit solutions of Jacobi and Gauss differential equations by means of operators of fractional calculus,” Applied Mathematics and Computation, vol. 199, no. 2, pp. 760–769, 2008.
  • A. Ashyralyev and B. Hicdurmaz, “A note on the fractional Schrödinger differential equations,” Kybernetes, vol. 40, no. 5-6, pp. 736–750, 2011.
  • A. Ashyralyev, F. Dal, and Z. P\inar, “A note on the fractional hyperbolic differential and difference equations,” Applied Mathematics and Computation, vol. 217, no. 9, pp. 4654–4664, 2011.
  • A. Ashyralyev and Z. Cakir, “On the numerical solution of fractional parabolic partial differential equations,” in Proceedings of the AIP Conference, vol. 1389, pp. 617–620, 2011.
  • A. Ashyralyev, “Well-posedness of the Basset problem in spaces of smooth functions,” Applied Mathematics Letters, vol. 24, no. 7, pp. 1176–1180, 2011.
  • R. W. Ibrahim and S. Momani, “On the existence and uniqueness of solutions of a class of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 334, no. 1, pp. 1–10, 2007.
  • J. Deng and L. Ma, “Existence and uniqueness of solutions of initial value problems for nonlinear fractional differential equations,” Applied Mathematics Letters, vol. 23, no. 6, pp. 676–680, 2010.
  • D. Băleanu and O. G. Mustafa, “On the global existence of solutions to a class of fractional differential equations,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1835–1841, 2010.
  • R. W. Ibrahim and S. Momani, “On the existence and uniqueness of solutions of a class of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 334, no. 1, pp. 1–10, 2007.
  • X. Zhang and Y. Han, “Existence and uniqueness of positive solutions for higher order nonlocal fractional differential equations,” Applied Mathematics Letters, vol. 25, no. 3, pp. 555–560, 2012.
  • W.-X. Zhou and Y.-D. Chu, “Existence of solutions for fractional differential equations with multi-point boundary conditions,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 3, pp. 1142–1148, 2012.
  • V. Lakshmikantham and A. S. Vatsala, “Basic theory of fractional differential equations,” Nonlinear Analysis, vol. 69, no. 8, pp. 2677–2682, 2008.
  • F. A. McRae, “Monotone iterative technique and existence results for fractional differential equations,” Nonlinear Analysis, vol. 71, no. 12, pp. 6093–6096, 2009.
  • J. Vasundhara Devi and Ch. Suseela, “Quasilinearization for fractional differential equations,” Communications in Applied Analysis, vol. 12, no. 4, pp. 407–417, 2008.
  • J. Vasundhara Devi, F. A. McRae, and Z. Drici, “Generalized quasilinearization for fractional differential equations,” Computers & Mathematics with Applications, vol. 59, no. 3, pp. 1057–1062, 2010.
  • C. Yakar and A. Yakar, “A refinement of quasilinearization method for caputo sense fractional order differential equations,” Abstract and Applied Analysis, vol. 2010, Article ID 704367, 10 pages, 2010.
  • C. Yakar and A. Yakar, “Monotone iterative technique with initial time difference for fractional differential equations,” Hacettepe Journal of Mathematics and Statistics, vol. 40, no. 2, pp. 331–340, 2011.